Hail, Frontier
- When
- June 14, 5:19 PM CST
- Where
- Frontier County, 5.26 mi E of Hugh Butler Lake
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.370, -100.600
Isolated severe thunderstorms developed along and south of a boundary in Frontier County during as the cap eroded in the evening. The severe storm produced up to ping pong size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated severe thunderstorms developed along and south of a boundary in Frontier County during as the cap eroded in the evening. The severe storm produced up to ping pong size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 14, 2:48 PM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT THU JUN 14 2012 FORECAST CHALLENGE TONIGHT IS POPS AS COOL FRONT MOVES SOUTH AND STALLS IN THE FAR SOUTHWEST TO THE KANSAS STATE LINE. AT 19Z NARROW LINE OF RETURNS ON THE RADAR OVER THE SOUTHWEST NEAR HAYES CENTER AND EXTENDS NORTHEAST THROUGH CENTRAL HOLT COUNTY. THE COOL FRONT HAS PUSHED EAST INTO EASTERN NEBRASKA AND EXTENDS SOUTHWEST INTO FAR SOUTHWEST NEB ATTM. THIS FORECAST CYCLE THERE REMAINS A MODEL SPREAD WHERE A MODEL BLEND WAS USED THROUGH SATURDAY. A DRIER APPROACH WAS TAKEN BUT NOT AS DRY AS THE NAM SUGGESTS WHERE THE FRONT THAT PUSHES SOUTH TONIGHT WILL WASHOUT WHILE RETURNING NORTH FRIDAY. TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND SOUTH OF THE BOUNDARY AFTER 4 PM IN THE FAR SOUTHWEST. DISTURBANCES SEEN ON WATER VAPOR WILL LIFT NORTHEAST INTO THE EVENING WHERE THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT EXISTS FOR FRONTIER COUNTY INTO THE EVENING. THE EVENTUAL FRONTAL POSITION WILL IMPACT THE GOING FORECAST AS MODELS SUGGEST A COMPLEX FORMING AND DRIVING THE FRONT EAST AND SOUTH OVERNIGHT...WITH THE MAIN QUESTION TO BE HOW FAR SOUTH. OVERNIGHT SOUTHERLY RETURN FLOW DEVELOPS ON THE HIGH PLAINS WHERE MOISTURE DEEPENS AND THE UPSLOPE MAY ALSO HELP DEVELOP EXTENSIVE LOWS CLOUDS IN THE WEST...SO FOR NOW HAVE INCREASED SKY COVER ACROSS THE WEST AFTER MIDNIGHT. FRIDAY FOCUS SHIFTS TO THE NORTHWEST AS THE NEXT STRONG DISTURBANCE MOVES OUT ON THE PLAINS. WEAK HIGH PRESSURE BUILDS EAST DURING THE DAY FOR A MAINLY DRY FORECAST THEN THUNDERSTORMS REDEVELOPING IN THE NORTHWEST BY EVENING. THE 18Z NAM MODEL RUN COMING IN ATTM WHERE POPS MAY NEED TO BE RAISED OVERNIGHT FRIDAY INTO SATURDAY MORNING AS SHORTWAVE TROUGH IS PROJECTED TO MOVE FURTHER SOUTHEAST THAN EARLIER SHOWN. THROUGH THE FORECAST PERIOD TEMPERATURE GUIDANCE CLOSE AND FOLLOWED. BEST CASE SCENARIO FOR SATURDAY WILL BE SHOWERS EXITING IN THE MORNING THEN GOOD SUBSIDENCE FOR CLEARING INTO THE AFTERNOON... ALONG WITH WARMING TEMPERATURES. SUNDAY THROUGH TUESDAY ZONAL FLOW CONTINUES ACROSS THE NORTHWEST THAT WILL CARRY A SERIES OF DISTURBANCES EAST. MODELS ARE ADJUSTING TO TIMING DIFFERENCES THAT REFLECTS DRIER CONDITIONS THROUGH MONDAY AS H7 TEMPERATURES WARM AND THE THERMAL RIDGE EXTENDS NORTH AND EAST WHILE A COLD FRONT MOVES SOUTH. MONDAY NIGHT THE FRONT STALLS THROUGH CENTRAL NEB TO BE SERVE AS A FOCUS FOR STORM DEVELOPMENT THROUGH WEDNESDAY MORNING. && .AVIATION...(ISSUED 1120 PM CDT) VFR CONDITIONS ARE ANTICIPATED AT BOTH KLBF AND KVTN THROUGH 18Z FRIDAY. CURRENT CLOUD COVER AT KLBF WILL CONTINUE TO ERODE AND LIFT THROUGH THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE GENERALLY SOUTH AND EAST OF A LINE FROM NORTH PLATTE TO BROKEN BOW...SO HAVE LEFT OUT ANY MENTION OF TSRA IN THIS KLBF TAF UPDATE. COLD FRONT HAS CLEARED KLBF WITH WINDS NOW OUT OF THE NORTH. WINDS WILL CONTINUE TO BE GUSTY AT BOTH TAF SITES THROUGH THE DAY BEFORE CALMING AND SWITCHING TO OUT OF THE EAST OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN WESTERN NEBRASKA TOMORROW...HOWEVER NOT EXPECTING ANYTHING TO OCCUR WITHIN THIS TAF PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 390 FOR FRONTIER COUNTY UNTIL 11 PM CDT. && SHORT TERM/EXTENDED...KECK AVIATION/FIRE WEATHER...JACOBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM CDT THU JUN 14 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-152000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 251 PM CDT THU JUN 14 2012 /151 PM MDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA LATER TODAY. STORMS THAT DEVELOP MAY BECOME SEVERE AS INCREASING MOISTURE AND SUFFICIENT HEATING ALLOWS FOR A MODERATELY UNSTABLE ATMOSPHERE. THE GREATEST THREAT OF THUNDERSTORMS WILL OCCUR ALONG AND SOUTHEAST OF A LINE FROM HAYES CENTER...TO BROKEN BOW...TO EWING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. IN ADDITION...STORM MOVEMENT WILL BE 20 MPH OR LESS...THE SLOW STORM MOVEMENT COULD PROMOTE LOCALIZED AREAS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE FRONTAL BOUNDARY WILL WASH OUT ON FRIDAY...LIFTING NORTH AS A WEAK WARM FRONT. AN UPPER LEVEL DISTURBANCE WILL LIFT INTO THE NEBRASKA PANHANDLE LATE FRIDAY NIGHT LEADING TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...THERE IS A SMALL CHANCE FOR AN ISOLATED SEVERE STORM OVER THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF THE SOUTHWESTERN AND CENTRAL SAND HILLS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. THE THREAT FOR THUNDERSTORMS REMAINS IN THE FORECAST FROM EARLY SATURDAY THROUGH SUNDAY. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ALONG AND EAST OF A LINE FROM HAYES CENTER...TO BROKEN BOW...TO EWING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 PM CDT THU JUN 14 2012 NEZ071-142330- FRONTIER NE- 553 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER COUNTY UNTIL 630 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED WILLOW RESERVOIR STATE RECREATION AREA...OR 20 MILES SOUTHEAST OF HAYES CENTER. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 83 MILE MARKER 30... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
The Goodland radar (KGLD), 146 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385747.